MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 340MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 340MM/RIGHT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.154S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient id # (b)(6).Patient information is unknown.Date of event is unknown.Implant date unknown¿during 2015.Therapy date of concomitant device is unknown.A device history record review was requested.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent revision of a nail and helical blade on (b)(6)2017 due to nonunion and broken nail.Fragments were generated from broken device and removed easily, without additional intervention.The nail was originally implanted on an unknown date in 2015.The nail was discovered broken on an unknown date.The nail and helical blade were removed and the patient was revised to a depuy total hip.The surgery was successfully completed with no delay.Patient outcome was as expected.Concomitant medical device helical blade (part 04.038.300, lot 7981965).This is report 1 of 1 for pc-(b)(4).
 
Additional Manufacturer Narrative
Product development investigation was completed.A visual inspection, device history records (dhr) review, and drawing review were performed as part of this investigation.The nail was returned broken at the hole where the helical blade interfaces with the nail.The returned nail was inspected at customer quality and the complaint was confirmed.Whether this complaint could be replicated is not applicable because the device was returned broken.Dimensional analysis was not performed as relevant features are significantly deformed.Drawings were reviewed and were determined to be suitable for the intended design, application and dimensional conformity when used as recommended.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device history records review was completed for part# 04.037.154s, lot# 9806831.Manufacturing location: (b)(4), manufacturing date: may 18, 2015, expiry date: apr 30, 2025.No non-conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Sterility documentation was reviewed and determined to be conforming.Component parts reviewed: part 04.037.942.2, lot ¿ 9299940; part 04.037.912.4, lot ¿ 7840767; part 04.037.912.3, lot ¿ 7945904.Part 21127 - raw material lot bp-80, lot - 7968453.Raw material received from supplier (b)(4).Certificate of analysis received from (b)(4) received for titanium meet specification.Raw material receiving/putaway checklist met specification.Material and hardness testing is not applicable at this time as they were tested at the time of manufactured and confirmed to have no issues through the dhr review.While no definitive root cause could be determined it is possible that the device encountered unintended forces prior to the bone healing.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11MM/130 DEG TI CANN TFNA 340MM/RIGHT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7118176
Report Number2939274-2017-50274
Device Sequence Number1298186
Product Code HSB
UDI-Device Identifier10886982096623
UDI-Public(01)10886982096623(17)250430(10)9806831
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number04.037.154S
Device Catalogue Number04.037.154S
Device Lot Number9806831
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2017
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer01/12/2018
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;